Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 22, 2000, 8:31 PM CST for Upton County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 22, 2000, 8:31 PM CST (02:31 UTC)
- Expired
- Mar 22, 2000, 9:30 PM CST
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 69 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 9:25 PM CST | Hail 1.75 | Mc Camey, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 7:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 230232
SVRMAF
TXC461-230330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
831 PM CST WED MAR 22 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UPTON COUNTY IN TEXAS
* UNTIL 930 PM CST
* AT 828 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 8 MILES WEST OF KING MOUNTAIN...MOVING
NORTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
THE INTERSECTION OF SH 329 AND FM 1492...KING MOUNTAIN...RANKIN AND
MCCAMEY.
LARGE HAIL AND WIND GUSTS UP TO 80 MPH CAN BE EXPECTED IN THE WARNED
AREA.
A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THIS AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCED WARNING.
STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3110 10229 3111 10179 3162 10179 3164 10227
3138 10229
RSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:00 PM CST, 6 hours 31 minutes earlier.
Area forecast discussion, Mar 22, 2:00 PM CST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CST WED MAR 22 2000 LATEST KMAF 88D SHOWS CONVECTION ALREADY FIRING JUST N OF MIDLAND AND W-E WARM FRONT ALONG EDGE OF CLOUD SHIELD...AS WELL AS OVER PECOS CO. KMAF CUSTOM 18Z MODIFIED SOUNDING SHOWS VERY UNSTABLE AIRMASS IN PLACE W/SWEAT INDICES ABOVE 400 AND WET BULB ZEROS AROUND 10 KFT. COULD SEE A TORNADO OR TWO IN ERN CWA BEFORE THE DAY IS OUT...AND LARGE HAIL IS LIKELY. PLEASE SEE SEL8 AND SWODY1 FOR FURTHER DETAILS. AM DEBATING FFW FOR AREAS THAT GOT CLOBBERED LAST NIGHT...BUT WILL OBSERVE STORM DEVELOPMENT FIRST...AS MOTION MAY BE TOO FAST. WILL ISSUE AN NPW FOR THE GUADALUPES AS LOW KICKS OUT AND PASSES DIRECTLY OVER TONIGHT. ALSO...W/COLD CORE DIRECTLY OVER THE GUADALUPES...CANNOT RULE OUT -SHSN ABOVE 6 KFT 1ST PD. AFTER LOW EXITS AREA...GOOD WRLY DOWNSLOPE CONDITIONS WILL ENSUE ...PUNCH ALL MSTR EWD...AND FOR WARM TEMPS OVER THE NEXT FEW DAYS. NEXT SYSTEM ADVERTISED FOR MONDAY...BUT LOOKS FARTHER N THAN THIS ONE. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 51/76/46/79 6-00 LSA 41/72/36/75 8-00 E41 52/75/47/78 6-00 6R6 65/83/57/84 5-00 MRF 36/70/35/73 5-00 CNM 45/75/44/78 6-00 .MAF... TX...HIGH WIND WARNING IN EFFECT 3/23/06Z-3/24/00Z FOR TXZ258. NM...HIGH WIND WARNING IN EFFECT 3/23/06Z-3/24/00Z FOR NMZ027.
In the hours before
Special weather statement, Mar 22, 6:39 PM CST, 1 hour 52 minutes before
TXZ045>048-050>053-061>063-068>070-075-082-230115- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 639 PM CST WED MAR 22 2000 A TORNADO WARNING IS IN EFFECT FOR NORTHERN MITCHELL AND SOUTHERN SCURRY COUNTIES UNTIL 715 PM CST. THIS TORNADIC THUNDERSTORM IS MOVING NORTHEAST AT 30 MPH...LOCATIONS IN THE PATH OF THIS TORNADIC THUNDERSTORM INCLUDE DUNN AND SNYDER. THIS IS A DANGEROUS STORM...SEEK SHELTER NOW! ADDITIONALLY... THE TORNADO WATCH IN EFFECT FOR THE PERMIAN BASIN WILL BE EXTENDED UNTIL 100 AM CST THURSDAY MARCH 23. DAMAGING TORNADOES...LARGE HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH AND DANGEROUS LIGHTNING ARE POSSIBLE WITHIN THE TORNADO WATCH UNTIL 100 AM CST. COUNTIES WITHIN THIS TORNADO WATCH INCLUDES: ANDREWS...MARTIN...HOWARD...MITCHELL...ECTOR...MIDLAND...CRANE REAGAN...PECOS...TERRELL AND UPTON COUNTIES.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:01 PM CST | Severe Thunderstorm Warning | MAF | Upton | 44 min |
| Mar 22, 6:06 PM CST | Tornado Warning | MAF | Glasscock | 24 min |
| Mar 22, 6:24 PM CST | Tornado Warning | MAF | Upton | 51 min |
| Mar 22, 6:29 PM CST | Tornado Warning | MAF | Glasscock | 46 min |
| Mar 22, 6:31 PM CST | Severe Thunderstorm Warning | MAF | Mitchell | 44 min |
| Mar 22, 6:39 PM CST | Tornado Warning | MAF | Mitchell, Scurry | 36 min |
| Mar 22, 6:49 PM CST | Severe Thunderstorm Warning | MAF | Crane | 56 min |
| Mar 22, 6:59 PM CST | Severe Thunderstorm Warning | MAF | Midland | 46 min |
| Mar 22, 7:02 PM CST | Tornado Warning | MAF | Howard, Mitchell | 43 min |
| Mar 22, 7:16 PM CST | Severe Thunderstorm Warning | MAF | Scurry | 44 min |
| Mar 22, 7:18 PM CST | Severe Thunderstorm Warning | MAF | Glasscock | 57 min |
| Mar 22, 7:29 PM CST | Tornado Warning | MAF | Mitchell | 61 min |
| Mar 22, 7:40 PM CST | Flash Flood Warning | MAF | Borden, Howard, Martin, Mitchell, Scurry | 3 hr |
| Mar 22, 7:41 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 49 min |
| Mar 22, 7:41 PM CST | Tornado Warning | MAF | Glasscock | 49 min |
| Mar 22, 7:55 PM CST | Severe Thunderstorm Warning | MAF | Crane | 50 min |
| Mar 22, 8:15 PM CST | Severe Thunderstorm Warning | MAF | Ector | 30 min |
| Mar 22, 8:23 PM CST | Severe Thunderstorm Warning | MAF | Midland | 67 min |
| Mar 22, 8:53 PM CST | Severe Thunderstorm Warning | MAF | Mitchell | 67 min |
| Mar 22, 9:30 PM CST | Severe Thunderstorm Warning | MAF | Upton | 45 min |
| Mar 22, 9:33 PM CST | Severe Thunderstorm Warning | MAF | Midland | 42 min |
| Mar 22, 9:59 PM CST | Severe Thunderstorm Warning | MAF | Reagan | 46 min |
| Mar 22, 10:12 PM CST | Severe Thunderstorm Warning | MAF | Midland, Upton | 48 min |
| Mar 22, 10:17 PM CST | Tornado Warning | MAF | Reagan | 43 min |
| Mar 22, 10:26 PM CST | Tornado Warning | MAF | Glasscock, Howard | 49 min |
| Mar 22, 10:57 PM CST | Severe Thunderstorm Warning | MAF | Upton | 48 min |
| Mar 22, 11:00 PM CST | Flash Flood Warning | MAF | Borden, Crane, Glasscock, Howard, Midland, Mitchell and 4 more | 4 hr |
| Mar 22, 11:10 PM CST | Tornado Warning | MAF | Glasscock | 50 min |
| Mar 22, 11:58 PM CST | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 47 min |
| Mar 23, 12:16 AM CST | Tornado Warning | MAF | Reagan | 44 min |
| Mar 23, 12:50 AM CST | Severe Thunderstorm Warning | MAF | Gaines | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.